Arizona, 2011Dust Storm and Hail in Arizona, September 10, 2011
September 10, 2011 · NWS PSR · 10 events in 3 counties and zones
An upper level low along the southern California coast spread moisture into south central Arizona on the 10th. This led to scattered afternoon and evening thunderstorms, with the strongest storms located to the east of Central Phoenix.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $152,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low along the southern California coast spread moisture into south central Arizona on the 10th. This led to scattered afternoon and evening thunderstorms, with the strongest storms located to the east of Central Phoenix. The storms produced gusty damaging winds in excess of 60 mph. Large hail and dense blowing dust also occurred across the lower south central deserts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Sep 10, 3:22 PM MST, 2 hours 28 minutes earlier.
Area forecast discussion, Sep 10, 3:22 PM MST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
322 PM MST SAT SEP 10 2011
.SYNOPSIS...
A SLOW MOVING AREA OF LOW PRESSURE WILL BRING A CONTINUED CHANCE OF
SHOWERS AND THUNDERSTORMS TO MOST OF THE REGION THROUGH EARLY NEXT
WEEK. A GRADUAL DRYING TREND WILL BEGIN MID WEEK WITH DECREASING
CLOUDS AND CHANCES OF SHOWERS. TEMPERATURES ARE EXPECTED TO REMAIN
NEAR NORMAL FOR THE NEXT SEVERAL DAYS...WITH HIGHS NEAR 100 AND LOWS
IN THE MID 70S TO LOWER 80S.
&&
.DISCUSSION...
COOL START THIS MORNING...WITH LOW TEMPERATURES SEVERAL DEGREES
LOWER THAN ON FRIDAY. DESPITE THE SLOW START READINGS STILL MANAGED
TO CLIMB INTO THE UPPER 90S BY EARLY AFTERNOON. SKIES ACROSS THE
FORECAST AREA REMAINED MOSTLY CLEAR FOR A GOOD PORTION OF THE
DAY...THOUGH WIDESPREAD CU BEGAN DEVELOPING BY EARLY AFTERNOON.
BOUNDARY LAYER MOISTURE HAD INCREASED SOMEWHAT DURING THE LAST
24-HOURS...AS INDICATED BY SURFACE DEW POINTS WHICH WERE AVERAGING 5
-TO 10 DEGREES HIGHER THAN THIS SAME TIME ON FRIDAY. CONVECTIVE
ACTIVITY HAS BEEN SLOW TO DEVELOP TODAY...NOT AT ALL SURPRISING IN
HINDSIGHT...DUE TO THE INCREASED STABILITY SHOWN IN THE TODAYS 12Z
KPSR SOUNDING. CONSIDERABLE COOLING WAS OBSERVED FROM THE SURFACE TO
600 MB WITH WARMING IN THE LAYER JUST ABOVE THAT. THE SOUNDING STILL
INDICATED SOME DECENT CAPE...THOUGH APPEARS THERE IS INSUFFICIENT
FORCING TO LIFT PARCEL ENOUGH TO REALIZE THE INSTABILITY. THOUGHTS
EARLIER THIS WEEK WERE THAT TODAY WOULD PROBABLY BE AN ACTIVE DAY
WITH THE INCREASED DYNAMICS PROVIDED BY THE LOW AND TROUGH
APPROACHING FROM THE WEST. MOVEMENT ON THIS SYSTEM HAS SLOWED
THOUGH...KEEPING MOST OF THE STORMS TO OUR WEST. THE TROUGH HAS
HOWEVER HELPED TO INCREASE VERTICAL SHEAR...MEANING ANY STORMS THAT
DO DEVELOP HAVE A GREATER CHANCE FOR BECOMING SEVERE. ALTHOUGH IT
LOOKS LIKE MOST ACTIVITY WILL REMAIN OUT OF OUR FORECAST
AREA...DEEPER MOISTURE IN SOUTHEAST ARIZONA WILL LEAD TO A GOOD
CHANCE OF STORMS IN THE TUCSON AREA. THESE WILL NEED TO BE WATCHED
CLOSELY...AS OUTFLOW BOUNDARIES COULD PUSH INTO OUR CENTRAL DESERTS
CAUSING GUSTY WINDS...BLOWING DUST...AND PROVIDE ENOUGH FORCING FOR
DEVELOPMENT OF NEW STORMS.
THERE IS A GREATER THREAT OF CONVECTION FOR SUNDAY...AS SOUTHERLY
FLOW INCREASES AHEAD OF THE TROUGH AND MOISTURE BEGINS INCREASING
AGAIN ACROSS EAST-CENTRAL ARIZONA. THE GFS...ECMWF...AND...NAM ALL
SHOW INCREASED PWAT DURING THE NEXT 24 HOURS...WITH INCREASING
INSTABILITY AND CONTINUED DECENT SHEAR PROFILE. STORMS THAT DEVELOP
HAVE GOOD LIKELIHOOD OF DEVELOPING STRONG UPDRAFTS AND OF PRODUCING
STRONG GUSTY WINDS AND SEVERE SIZED HAIL.
MODEL SOUNDINGS SHOW MOISTURE LINGERING MONDAY AND TUESDAY...AS THE
UPPER LEVEL TROUGH LINGERS OVER THE SOUTHWEST. THIS WILL MEAN A
THREAT OF MAINLY AFTERNOON AND EVENING SHOWERS CONTINUING. A GRADUAL
DRYING WILL THEN OCCUR THROUGH THE END OF THE FORECAST PERIOD WITH A
DECREASING CHANCE OF CONVECTION.
TEMPERATURES DURING THIS TIME WILL BE PRETTY MUCH FLAT LINE...WITH
AFTERNOON HIGHS IN THE LOWER DESERTS HOVERING AROUND THE CENTURY
MARK...AND LOWS IN THE MID 70S TO LOW 80S. THE TEMPERATURE AT
PHOENIX SKY HARBOR TODAY ONCE AGAIN REACHED 100 DEGREES. THIS IS THE
47TH CONSECUTIVE DAY WHERE THE HIGH TEMPERATURE AS MET OR EXCEEDED
THIS VALUE.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA...
NEARLY STATIONARY UPPER LEVEL LOW OFF THE SOUTHERN CALIFORNIA COAST
IS EXPECTED TO REMAIN TO THE WEST...BUT THE ASSOCIATED JET MAX
ACROSS SOUTHERN ARIZONA SHOULD PROVIDE SOME HELP FOR AFTERNOON
THUNDERSTORMS MAINLY ACROSS SOUTHEAST ARIZONA. INSTABILITY THIS
AFTERNOON AND EVENING WILL BE MORE LIMITED COMPARED TO YESTERDAY AS
ATMOSPHERE TRIES TO RECOVER. SHOWERS AND THUNDERSTORMS EXPECTED TO
DEVELOP LATE THIS AFTERNOON ACROSS THE EASTERN HIGHER TERRAIN.
CURRENT THINKING IS ANY STORMS SHOULD REMAIN EAST OF THE PHOENIX
METRO AREA WITH SOUTHWEST UPPER LEVEL STEERING FLOW. SOME GUSTY
WINDS THIS AFTERNOON AND EARLY EVENING SHOULD DIMINISH IN THE MIDDLE
PART OF THE EVENING.
SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH....
UPPER LEVEL LOW OFF THE CALIFORNIA COAST MAY HELP TO SPARK A FEW
THUNDERSTORMS TO THE NORTHWEST OF KBLH...BUT DRY AIR ADVECTING IN
FROM THE SOUTHWEST SHOULD KEEP ANY STORMS TO THE NORTH AND WEST.
FURTHER SOUTH...SKIES SHOULD REMAIN MOSTLY CLEAR ACROSS FAR
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA WITH THE DRIER AIR IN
PLACE.
&&
.FIRE WEATHER...
TUESDAY THROUGH SATURDAY...
CHANCES FOR THUNDERSTORMS THIS COMING WEEK WILL BE BEST ON
TUESDAY...AND DRIER AIR WORKS INTO THE REGION FOR THE MIDDLE PART OF
THE WEEK. A SLOW MOVING UPPER LEVEL TROUGH ACROSS SOUTHERN
CALIFORNIA WILL WEAKEN AND MOVE ACROSS ARIZONA BY WEDNESDAY. THIS
WILL LEAD TO SOUTHWEST FLOW BRINGING IN THE DRIER AIR. TEMPERATURES
ARE SHAPING UP TO BE NEAR SEASONAL NORMALS NEXT WEEK.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...MCLANE
AVIATION...KUHLMAN
FIRE WEATHER...KUHLMAN
Hazardous weather outlook, Sep 10, 5:35 AM MST, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
535 AM MST SAT SEP 10 2011
AZZ022-023-027-028-111400-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
535 AM MST SAT SEP 10 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT...SOME
OF WHICH COULD BE SEVERE. THE PRIMARY THREATS ARE GUSTY
WINDS...BLOWING DUST...PERIODS OF HEAVY RAIN...AND LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS
SUNDAY...SOME OF WHICH COULD ALSO BECOME SEVERE. THUNDERSTORM
CHANCES WILL GRADUALLY DECREASE EARLY NEXT WEEK AS DRY AIR RETURNS TO
THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
AZZ020-021-025-026-CAZ030>033-111400-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
535 AM MST SAT SEP 10 2011 /535 AM PDT SAT SEP 10 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT...MAINLY ACROSS SOUTHWEST ARIZONA. SOME OF THE STORMS COULD
BE SEVERE. THE PRIMARY THREATS ARE GUSTY WINDS...BLOWING
DUST...PERIODS OF HEAVY RAIN...AND LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS
ON SUNDAY. STORMS ON SUNDAY COULD ALSO BECOME SEVERE. THUNDERSTORM CHANCES
WILL GRADUALLY DECREASE EARLY NEXT WEEK AS DRY AIR RETURNS TO THE
AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
AZZ024-111400-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
535 AM MST SAT SEP 10 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT...SOME OF WHICH COULD BE SEVERE. THE PRIMARY THREATS ARE
GUSTY WINDS...PERIODS OF HEAVY RAIN AND FLASH FLOODING...AND
LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS
ON SUNDAY. STORMS ON SUNDAY COULD ALSO BECOME SEVERE. THUNDERSTORM CHANCES
WILL GRADUALLY DECREASE EARLY NEXT WEEK AS DRY AIR RETURNS TO THE
AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Sep 10, 4:57 PM MST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
457 PM MST SAT SEP 10 2011
AZZ023-024-028-110045-
PINAL AZ-MARICOPA AZ-
457 PM MST SAT SEP 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 545 PM MST
AT 447 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERAL STRONG THUNDERSTORMS OVER NORTH CENTRAL PINAL AND FAR
SOUTHEAST MARICOPA COUNTIES. SCATTERED THUNDERSTORMS WILL DEVELOP IN
THE AREA FROM QUEEN CREEK SOUTH TO CASA GRANDE AND FLORENCE...
INCLUDING JOHNSON RANCH.
THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40 AND 50
MPH...ALONG WITH AREAS OF DENSE BLOWING DUST. THUNDERSTORMS WERE
MOVING TOWARD THE NORTHEAST AT 20 MPH.
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3300 11208 3349 11146 3323 11107 3294 11138
3287 11149 3275 11161 3273 11166 3273 11170
TIME...MOT...LOC 2354Z 213DEG 9KT 3286 11164
HVSpecial weather statement, Sep 10, 5:15 PM MST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
515 PM MST SAT SEP 10 2011
AZZ024-110100-
GILA AZ-MARICOPA AZ-PINAL AZ-
515 PM MST SAT SEP 10 2011
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
EXTREME NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 600 PM MST
AT 507 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTH OF ROOSEVELT...MOVING NORTHEAST AT
20 MPH.
WIND GUSTS UP TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROOSEVELT...AND THE SALT RIVER RECREATION LAKES ALONG THE APACHE
TRAIL.
IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.
LAT...LON 3378 11102 3377 11102 3374 11095 3373 11096
3366 11091 3364 11091 3338 11116 3348 11135
3380 11113
TIME...MOT...LOC 0013Z 213DEG 13KT 3353 11117
MEYERSEvent by event
8 thunderstorm wind, 1 hail, 1 dust storm. Local standard time, as filed.
Thunderstorm Wind, Maricopa
- When
- September 10, 5:50 PM MST to 5:52 PM MST
- Where
- Maricopa County, 1.15 mi W of Buckhorn
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.420, -111.740
Scattered thunderstorms with strong and damaging winds moved across the eastern portions of the greater Phoenix area during the evening hours on September 10th. According to a National Weather Service storm survey in Mesa, winds estimated to be at least 60 knots downed multiple trees with diameters up to 14 inches. In addition, the winds caused shingle damage to area homes.
Thunderstorm Wind, Maricopa
- When
- September 10, 5:55 PM MST
- Where
- Maricopa County, 1.86 mi ESE of Twin Knolls
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 33.420, -111.600
Strong thunderstorms developed across the eastern portion of the greater Phoenix area during the evening hours on September 10th. At approximately 6 pm, a National Weather Service employee in east Mesa estimated a thunderstorm wind gust to 70 mph. No damage was reported with this gust.
Hail, Maricopa
- When
- September 10, 5:55 PM MST
- Where
- Maricopa County, 1.86 mi ESE of Twin Knolls
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 33.420, -111.600
Strong thunderstorms moved across the eastern greater Phoenix area during the evening hours on September 10th, and some of them produced large hail. A National Weather Service employee in east Mesa reported hail estimated to be one inch in diameter. No damage was reported in association with the large hail.
Thunderstorm Wind, Maricopa
- When
- September 10, 6:00 PM MST to 6:02 PM MST
- Where
- Maricopa County, 1.34 mi ESE of Golden Hills
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 33.420, -111.680
Scattered thunderstorms with strong damaging winds moved across eastern portions of the greater Phoenix area during the evening hours on September 10th. According to reports from local broadcast media, 7 power poles were downed in the city of Mesa at the intersection of University Drive and 70th Street. Winds were estimated to be near 60 knots.
Thunderstorm Wind, Maricopa
- When
- September 10, 6:02 PM MST
- Where
- Maricopa County, 2.37 mi NNE of Twin Knolls
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 33.460, -111.610
Strong thunderstorms with damaging microburst winds affected part of the eastern Phoenix metropolitan area during the evening hours on September 10th. A trained weather spotter, near Brown and Ellsworth roads in east Mesa, reported that trees were downed due to winds estimated at 70 mph.
Thunderstorm Wind, Pinal
- When
- September 10, 6:30 PM MST to 6:35 PM MST
- Where
- Pinal County, 0.9 mi NE of Florence
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Trained Spotter
- Coordinates
- 33.040, -111.370
Thunderstorms with damaging microburst winds moved across the Florence area during the evening hours on September 10th. A trained weather spotter in northeast Florence reported roof damage to several carports. Winds were estimated to be in excess of 50 knots.
Dust Storm, Central Deserts
- When
- September 10, 7:00 PM MST to 8:00 PM MST
- Where
- Central Deserts forecast zone
- Reported by
- Trained Spotter
Strong thunderstorms developed across northwest Pinal county during the evening hours on September 10th. Gusty outflow winds from the thunderstorms generated a dust storm over portions of the county, including the corridor from Casa Grande through Maricopa. Several trained weather spotters reported visibility at or below one quarter mile in blowing dust. At 709 pm, a spotter in Casa Grande reported visibility less than 1/8 of a mile in a dust storm.
Thunderstorm Wind, Maricopa
- When
- September 10, 7:30 PM MST to 7:35 PM MST
- Where
- Maricopa County, 2.99 mi SSE of Cave Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Trained Spotter
- Coordinates
- 33.790, -111.930
Strong thunderstorms with damaging winds moved across the northeastern portions of the greater Phoenix area during the evening hours on September 10th. A trained weather spotter reported that numerous large tree branches were blown down near the intersection of Scottsdale road and Westland Road, a few miles south of Carefree. Winds were estimated to be in excess of 50 knots.
Thunderstorm Wind, Maricopa
- When
- September 10, 7:50 PM MST
- Where
- Maricopa County, 0.9 mi SE of Scottsdale Muni
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.610, -111.910
Thunderstorms with strong gusty winds moved across eastern portions of the greater Phoenix area during the evening hours on September 10th. A trained weather spotter, located about 5 miles northeast of Paradise Valley, estimated a peak wind gust to 60 mph. No damage was reported with this wind gust.
Thunderstorm Wind, Maricopa
- When
- September 10, 8:00 PM MST to 8:30 PM MST
- Where
- Maricopa County, 0.69 mi S of Sun Lakes
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 33.290, -111.870
Scattered thunderstorms with strong damaging wind moved across the eastern greater Phoenix area during the evening hours on September 10th. At 830 pm a trained weather spotter in Chandler reported that several tree branches as large as 9 inches in diameter were broken off by strong wind. At approximately 8 pm, local media reported a number of trees down in northeast Gilbert, between Elliot and Baseline roads on Val Vista.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Dust Storm
- Blowing dust that reduced visibility to a quarter mile or less.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, September 10, 20111 death · 1 event
- Lightning Strike in Kansas, September 10, 20111 death · 1 event
- Flash Flooding and Hail in Arizona, September 10, 20111 injured · $545,000 · 1 in hail · 8 events
- Flooding and Wildfire in California, September 10 to 30, 20112 injured · $125,000 · 10 events
- Flash Flood and Hail in Nevada, September 10 to 11, 2011$101,000 · 1 in hail · 4 events
- Wildfire in Arkansas, September 10 to 11, 2011$40,000 · 1 event
- Flooding in Pennsylvania, September 10, 2011$13,000 · 2 events
- Flash Flooding and Hail in California, September 10 to 13, 20111 in hail · 6 events
- Flash Flooding and Hail in California, September 10, 20111.25 in hail · 4 events
- Hail in Arizona, September 10, 20111 in hail · 2 events
- Flood in Alaska, September 10 to 11, 2011$10,000 · 1 event
- Wildfire in Oklahoma, September 10 to 14, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 333254, 333240, 333252, 333248, 333243, 333247, 333256, 333253, 333245, 333250.